Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 47, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 14, 2024, 5:17 PM CDT for Jefferson County, Saint Louis County, City of Saint Louis, Missouri; Monroe County, Saint Clair County, Illinois. It was in force for 43 min. 28 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2024, 5:17 PM CDT (22:17 UTC)
- Expired
- Mar 14, 2024, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 5:17 PM CDT | HAIL 1.25 | 1 Ssw High Ridge, MO | |
| Mar 14, 5:18 PM CDT | HAIL 1 | Byrnes Mill, MO | |
| Mar 14, 5:22 PM CDT | HAIL 1 | 1 E High Ridge, MO | Report from mPING: Quarter (1.00 in.). |
| Mar 14, 5:23 PM CDT | HAIL 1.5 | High Ridge, MO | Report from mPING: Ping Pong Ball (1.50 in.). |
| Mar 14, 5:27 PM CDT | HAIL 1 | 1 Se Sunset Hills, MO | Delayed report, quarter sized hail at 270 and Gravois Road in St. Louis City. |
| Mar 14, 5:27 PM CDT | HAIL 1 | 1 W Kimmswick, MO | Delayed report. |
| Mar 14, 5:31 PM CDT | HAIL 1 | 1 Ne Sunset Hills, MO | |
| Mar 14, 5:31 PM CDT | HAIL 1 | 1 Sw Oakville, MO | Report from mPING: Quarter (1.00 in.). |
| Mar 14, 5:33 PM CDT | HAIL 1 | 2 Ssw Oakville, MO | delayed report. |
| Mar 14, 5:35 PM CDT | HAIL 1 | Crestwood, MO | Report from mPING: Quarter (1.00 in.). |
| Mar 14, 5:35 PM CDT | HAIL 1.25 | 1 Se Crestwood, MO | Delayed report. |
| Mar 14, 5:35 PM CDT | HAIL 1.5 | Crestwood, MO | Delayed report. |
| Mar 14, 5:37 PM CDT | HAIL 1 | 1 S Crestwood, MO | Report from mPING: Quarter (1.00 in.). |
| Mar 14, 5:39 PM CDT | HAIL 1 | 1 Sw Webster Groves, MO | Report from mPING: Quarter (1.00 in.). |
| Mar 14, 5:39 PM CDT | HAIL 1.75 | Crestwood, MO | |
| Mar 14, 5:40 PM CDT | HAIL 1 | 1 Sse Crestwood, MO | Delayed report. |
| Mar 14, 5:41 PM CDT | HAIL 2 | 1 Nw Crestwood, MO | Report from mPING: Hen Egg (2.00 in.). |
| Mar 14, 5:42 PM CDT | HAIL 1 | 1 Nw Crestwood, MO | Report from mPING: Quarter (1.00 in.). |
| Mar 14, 5:42 PM CDT | HAIL 1 | 1 Sw Webster Groves, MO | Report from mPING: Quarter (1.00 in.). |
| Mar 14, 5:44 PM CDT | HAIL 1 | 1 Se Shrewsbury, MO | |
| Mar 14, 5:44 PM CDT | HAIL 1.25 | 2 S Crestwood, MO | Report from mPING: Half Dollar (1.25 in.). |
| Mar 14, 5:46 PM CDT | HAIL 1.25 | 2 Se Sunset Hills, MO | Report from mPING: Half Dollar (1.25 in.). |
| Mar 14, 5:46 PM CDT | HAIL 1.75 | 1 N Sunset Hills, MO | Report from mPING: Golf Ball (1.75 in.). |
| Mar 14, 5:47 PM CDT | HAIL 1 | 2 S Oakville, MO | Report from mPING: Quarter (1.00 in.). |
| Mar 14, 5:48 PM CDT | HAIL 1 | 2 E Shrewsbury, MO | Delayed report, quarter sized hail at Devonshire and January. |
| Mar 14, 5:48 PM CDT | HAIL 1.5 | Crestwood, MO | |
| Mar 14, 5:53 PM CDT | HAIL 1 | 2 Ene Shrewsbury, MO | Delayed report, quarters reported at Hampton Ave and I-44 in St. Louis City. |
| Mar 14, 5:55 PM CDT | HAIL 1.75 | 1 N Murphy, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 31 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 1:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 461 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
425
WUUS53 KLSX 142217
SVRLSX
ILC133-163-MOC099-189-510-142300-
/O.NEW.KLSX.SV.W.0047.240314T2217Z-240314T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
517 PM CDT Thu Mar 14 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Monroe County in southwestern Illinois...
West central St. Clair County in southwestern Illinois...
Southwestern St. Louis City in east central Missouri...
Northeastern Jefferson County in east central Missouri...
South central St. Louis County in east central Missouri...
* Until 600 PM CDT.
* At 517 PM CDT, a severe thunderstorm was located over House
Springs, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
St. Louis, Kirkwood, Webster Groves, Arnold, Cahokia, Crestwood,
Columbia, Richmond Heights, Sunset Hills, Brentwood, Maplewood,
Shrewsbury, Glendale, Dupo, Fenton, Millstadt, Byrnes Mill,
Lakeshire, Oakland, and High Ridge.
This includes the following highways...
Interstate 44 in Missouri between exits 274 and 277.
Interstate 55 in Missouri between exits 185 and 191.
This also includes Mastodon Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.
&&
LAT...LON 3831 9050 3845 9065 3864 9029 3845 9005
TIME...MOT...LOC 2217Z 235DEG 30KT 3840 9052
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Glass4 follow-up statements
256
WWUS53 KLSX 142223
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
523 PM CDT Thu Mar 14 2024
ILC133-163-MOC099-189-510-142300-
/O.CON.KLSX.SV.W.0047.000000T0000Z-240314T2300Z/
Monroe IL-St. Clair IL-St. Louis City MO-Jefferson MO-St. Louis MO-
523 PM CDT Thu Mar 14 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN MONROE...WEST CENTRAL ST. CLAIR...NORTHEASTERN
JEFFERSON AND SOUTH CENTRAL ST. LOUIS COUNTIES AND SOUTHWESTERN ST.
LOUIS CITY...
At 522 PM CDT, a severe thunderstorm was located near High Ridge,
moving northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters reported ping pong ball size hail
in High Ridge.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, Kirkwood, Webster Groves, Arnold, Cahokia, Crestwood,
Columbia, Richmond Heights, Sunset Hills, Brentwood, Maplewood,
Shrewsbury, Glendale, Dupo, Fenton, Millstadt, Byrnes Mill,
Lakeshire, Oakland, and High Ridge.
This also includes Mastodon Historic Site.
This includes the following highways...
Interstate 44 in Missouri between exits 274 and 277.
Interstate 55 in Missouri between exits 185 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3831 9050 3845 9065 3864 9029 3845 9005
TIME...MOT...LOC 2222Z 235DEG 30KT 3843 9047
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Glass764
WWUS53 KLSX 142229
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
529 PM CDT Thu Mar 14 2024
ILC133-163-MOC099-189-510-142300-
/O.CON.KLSX.SV.W.0047.000000T0000Z-240314T2300Z/
Monroe IL-St. Clair IL-St. Louis City MO-Jefferson MO-St. Louis MO-
529 PM CDT Thu Mar 14 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN MONROE...WEST CENTRAL ST. CLAIR...NORTHEASTERN
JEFFERSON AND SOUTH CENTRAL ST. LOUIS COUNTIES AND SOUTHWESTERN ST.
LOUIS CITY...
At 529 PM CDT, a severe thunderstorm was located near Arnold, moving
northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts. Quarter
size hail was reported in Imperial.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, Kirkwood, Webster Groves, Arnold, Cahokia, Crestwood,
Columbia, Richmond Heights, Sunset Hills, Brentwood, Maplewood,
Shrewsbury, Glendale, Dupo, Fenton, Millstadt, Lakeshire, Oakland,
Affton, and Murphy.
This includes the following highways...
Interstate 44 in Missouri between exits 274 and 277.
Interstate 55 in Missouri between exits 190 and 191.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3836 9035 3851 9053 3864 9029 3845 9005
TIME...MOT...LOC 2229Z 235DEG 30KT 3847 9041
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Glass462
WWUS53 KLSX 142243
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
543 PM CDT Thu Mar 14 2024
MOC099-142252-
/O.CAN.KLSX.SV.W.0047.000000T0000Z-240314T2300Z/
Jefferson MO-
543 PM CDT Thu Mar 14 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.
&&
LAT...LON 3839 9024 3855 9046 3864 9029 3845 9005
TIME...MOT...LOC 2242Z 235DEG 30KT 3853 9030
$$
ILC133-163-MOC189-510-142300-
/O.CON.KLSX.SV.W.0047.000000T0000Z-240314T2300Z/
Monroe IL-St. Clair IL-St. Louis City MO-St. Louis MO-
543 PM CDT Thu Mar 14 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN MONROE...WEST CENTRAL ST. CLAIR AND SOUTH CENTRAL
ST. LOUIS COUNTIES AND SOUTHWESTERN ST. LOUIS CITY...
At 542 PM CDT, a severe thunderstorm was located over Lemay, moving
northeast at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts. Numerous
reports of one inch hail in south St. Louis County.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, Kirkwood, Webster Groves, Cahokia, Crestwood, Columbia,
Richmond Heights, Sunset Hills, Brentwood, Maplewood, Shrewsbury,
Glendale, Dupo, Fenton, Millstadt, Lakeshire, Oakland, Affton, Lemay,
and Mehlville.
This includes Interstate 44 in Missouri between exits 276 and 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3839 9024 3855 9046 3864 9029 3845 9005
TIME...MOT...LOC 2242Z 235DEG 30KT 3853 9030
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Glass140
WWUS53 KLSX 142248 CCA
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
548 PM CDT Thu Mar 14 2024
MOC099-142252-
/O.COR.KLSX.SV.W.0047.000000T0000Z-240314T2300Z/
Jefferson MO-
548 PM CDT Thu Mar 14 2024
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.
&&
LAT...LON 3839 9024 3855 9046 3864 9029 3845 9005
TIME...MOT...LOC 2243Z 238DEG 38KT 3853 9030
$$
ILC133-163-MOC189-510-142300-
/O.COR.KLSX.SV.W.0047.000000T0000Z-240314T2300Z/
Monroe IL-St. Clair IL-St. Louis City MO-St. Louis MO-
548 PM CDT Thu Mar 14 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN MONROE...WEST CENTRAL ST. CLAIR AND SOUTH CENTRAL
ST. LOUIS COUNTIES AND SOUTHWESTERN ST. LOUIS CITY...
At 547 PM CDT, a severe thunderstorm was located over Cahokia, moving
northeast at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters reported golf ball hail in
Crestwood.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, Kirkwood, Webster Groves, Cahokia, Crestwood, Columbia,
Richmond Heights, Sunset Hills, Brentwood, Maplewood, Shrewsbury,
Glendale, Dupo, Fenton, Millstadt, Lakeshire, Oakland, Affton, Lemay,
and Mehlville.
This includes Interstate 44 in Missouri between exits 276 and 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Illinois...and east central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3839 9024 3855 9046 3864 9029 3845 9005
TIME...MOT...LOC 2243Z 238DEG 38KT 3853 9030
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:03 PM CDT, 2 hours 14 minutes earlier. Its key messages:
- -Thunderstorms are expected through this evening (60 to 80 percent chance) across much of the area. There is a threat that some of these thunderstorms will become strong to severe with hazards of very large hail, damaging winds, and a tornado or two possible. -Expect near or slightly above normal temperatures Friday and Saturday, then a cool down on Sunday and Monday after a dry cold front moves through Saturday night.
Area forecast discussion, Mar 14, 3:03 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 303 PM CDT Thu Mar 14 2024 .KEY MESSAGES... -Thunderstorms are expected through this evening (60 to 80 percent chance) across much of the area. There is a threat that some of these thunderstorms will become strong to severe with hazards of very large hail, damaging winds, and a tornado or two possible. -Expect near or slightly above normal temperatures Friday and Saturday, then a cool down on Sunday and Monday after a dry cold front moves through Saturday night. && .SHORT TERM... (Through Late Friday Night) Issued at 302 PM CDT Thu Mar 14 2024 The atmosphere ahead of the cold front has destabilized once again with activity beginning to develop in the warm sector as of 19z. The latest surface analysis shows the outflow boundary beginning to retreat back to the north, and currently extends from surface low near MCI southeastward to near Jefferson City, then eastward to the southern sections of the St. Louis metro area. Latest RAP analysis is showing MLCAPEs near 2000 J/kg with no cap left underneath a right entrance region of an upper level jet streak. This instability combined with deep 0 to 6km bulk shear of 50-60kts, as well as 0-3km SRH around 200 to 250, indicates that storm development will initially start off as supercellular. Currently thunderstorms that are developing in southwestern MO will race off to the northeast into central/east central/southeast Missouri this afternoon. As some of the storms approach the outflow boundary, winds are backed to the southeast on the north side of it, thus this will increase the "spin" in the lowest levels of the atmosphere and increase the likelihood of tornadogenesis with any supercell that crosses it. Along with the tornado threat, very large hail, baseball size or larger, and damaging winds will also be likely with any severe thunderstorm. By late this afternoon and evening, the shear vector will become aligned with the boundary, thus will likely see a quick transition to a mixed mode. The latest HRRR run continues to show the storms will become more numerous along the I-70 corridor in IL and I-44 corridor in MO by 00z Friday and slide south, exiting the region between 03z and 06z Friday. Dry and near normal temperatures are expected on Friday as a surface ridge builds into the region. Despite decreasing clouds, the colder northerly winds will keep temperatures in the mid 50s to low 60s for highs. Even though the surface ridge will weaken Friday night with surface flow backing to the west to southwest once again, lows will still drop off into the upper 30s to low 40s, but still a bit above normal for this time of year. Byrd && .LONG TERM... (Saturday through Next Thursday) Issued at 302 PM CDT Thu Mar 14 2024 A strong area of low pressure will drop southeastward out of western Canada into the Great Lakes region by this weekend. It will drag a cold front into the area by Saturday night. This boundary should pass through dry, with very weak low-level convergence along it and the better mid/upper level forcing for ascent residing across the Great Lakes. In the meantime, temperatures will warm up on Saturday with highs in the 60s. As decent CAA moves in Saturday night, temperatures will be below normal for the last half of the weekend and into early next week. Highs on Sunday will be in the upper 40s to upper 50s, while highs on Monday will be in the 40s. Expect below freezing temperatures area wide Sunday night and Monday night with lows in the 20s. Temperatures will warm back above normal by the middle next week with the next chance of rain holding off until Wednesday night and Thursday. Byrd && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1248 PM CDT Thu Mar 14 2024 Atmosphere in process of recovering from early morning activity with storms expected to develop by 21z, especially for TAF sites along I-70 corridor. Added tempo groups for this area between 21z Thursday and 01z Friday with MVFR ceilings and visibilities. Otherwise, rain will taper off as cold front moves through. It will move through KUIN by 19z, KCOU/KJEF by 21z, and St. Louis metro area by 03z Friday. In the meantime, expect gusty south winds which will veer to the west then north with cold frontal passage. Ceilings will lower to MVFR on back side of cold front eventually lifting and scattering out by 11z Friday at KUIN, by 15z-16z at KCOU/KJEF, and by 17z Friday in the St. Louis metro area. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 14, 3:25 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 325 PM CDT Thu Mar 14 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-152030- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 325 PM CDT Thu Mar 14 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely through tonight. Some of these thunderstorms could be severe capable of producing very large hail, damaging winds, and isolated tornadoes through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. Byrd
In the hours before
Local storm report, Mar 14, 5:09 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
509 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM Hail 1 SW Saint Paul 38.84N 90.74W
03/14/2024 E1.75 inch St. Charles MO Trained Spotter
Golf ball sized hail at St. Paul Road and
HWY P in St. Paul.
&&
MRMLocal storm report, Mar 14, 5:10 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
510 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Hail 3 NNE Ashland 38.82N 92.23W
03/14/2024 E1.50 inch Boone MO Trained Spotter
Delayed report, Ping pong sized hail near
the Columbia Regional Airport.
&&
MRMLocal storm report, Mar 14, 5:11 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
511 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM Hail 1 N O'Fallon 38.80N 90.71W
03/14/2024 M1.75 inch St. Charles MO Trained Spotter
Delayed report.
&&
MRMLocal storm report, Mar 14, 5:12 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
512 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Hail O'Fallon 38.78N 90.71W
03/14/2024 E2.00 inch St. Charles MO Trained Spotter
Delayed report, time estimated from radar.
&&
MRMLocal storm report, Mar 14, 5:14 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
514 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM Hail 2 SSE Saint Paul 38.82N 90.72W
03/14/2024 M2.75 inch St. Charles MO NWS Employee
delayed report.
&&
MRMLocal storm report, Mar 14, 5:17 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
517 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Hail 1 SSE House Springs 38.41N 90.56W
03/14/2024 E0.70 inch Jefferson MO Trained Spotter
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 51 min |
| Mar 13, 7:32 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole | 21 min |
| Mar 13, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 52 min |
| Mar 13, 9:19 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 41 min |
| Mar 14, 2:22 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Monroe, Shelby | 38 min |
| Mar 14, 2:40 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 50 min |
| Mar 14, 7:25 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 50 min |
| Mar 14, 7:28 AM CDT | Tornado Warning | LSX | Saint Charles | 22 min |
| Mar 14, 7:33 AM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 27 min |
| Mar 14, 7:42 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 31 min |
| Mar 14, 7:47 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 43 min |
| Mar 14, 8:26 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 31 min |
| Mar 14, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 38 min |
| Mar 14, 2:53 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 67 min |
| Mar 14, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Osage, Warren | 47 min |
| Mar 14, 3:20 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 40 min |
| Mar 14, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 46 min |
| Mar 14, 3:34 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 56 min |
| Mar 14, 3:39 PM CDT | Tornado Warning | LSX | Saint Charles, Warren | 51 min |
| Mar 14, 3:47 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 43 min |
| Mar 14, 3:51 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 39 min |
| Mar 14, 3:53 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 38 min |
| Mar 14, 3:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 63 min |
| Mar 14, 4:01 PM CDT | Tornado Warning | LSX | Jefferson | 27 min |
| Mar 14, 4:07 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 53 min |
| Mar 14, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 37 min |
| Mar 14, 4:11 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 41 min |
| Mar 14, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 34 min |
| Mar 14, 4:21 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 54 min |
| Mar 14, 4:25 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 65 min |
| Mar 14, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 25 min |
| Mar 14, 4:38 PM CDT | Tornado Warning | LSX | Jefferson | 25 min |
| Mar 14, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Saint Charles, Warren | 47 min |
| Mar 14, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 78 min |
| Mar 14, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 50 min |
| Mar 14, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 32 min |
| Mar 14, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 44 min |
| Mar 14, 5:54 PM CDT | Tornado Warning | LSX | Franklin, Warren | 36 min |
| Mar 14, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 50 min |
| Mar 14, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 30 min |
| Mar 14, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 21 min |
| Mar 14, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 51 min |
| Mar 14, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Madison, Sainte Genevieve, Saint Francois | 57 min |
| Mar 14, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 27 min |
| Mar 13, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 47 min |
| Mar 14, 7:32 AM CDT | Tornado Warning | LSX | Jersey | 20 min |
| Mar 14, 7:48 AM CDT | Tornado Warning | LSX | Jersey, Macoupin | 29 min |
| Mar 14, 7:59 AM CDT | Tornado Warning | LSX | Macoupin, Montgomery | 30 min |
| Mar 14, 8:10 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Macoupin, Madison, Montgomery | 50 min |
| Mar 14, 8:15 AM CDT | Tornado Warning | LSX | Montgomery | 11 min |
| Mar 14, 8:19 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison, Saint Clair | 41 min |
| Mar 14, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 14 min |
| Mar 14, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 44 min |
| Mar 14, 4:21 PM CDT | Tornado Warning | LSX | Monroe | 39 min |
| Mar 14, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 59 min |
| Mar 14, 4:47 PM CDT | Tornado Warning | LSX | Macoupin, Montgomery | 27 min |
| Mar 14, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 40 min |
| Mar 14, 4:58 PM CDT | Tornado Warning | LSX | Monroe, Randolph, Saint Clair | 46 min |
| Mar 14, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 53 min |
| Mar 14, 5:10 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 65 min |
| Mar 14, 5:25 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 50 min |
| Mar 14, 5:28 PM CDT | Tornado Warning | LSX | Saint Clair, Washington | 47 min |
| Mar 14, 5:36 PM CDT | Areal Flood Advisory | LSX | Monroe, Saint Clair | 3 hr |
| Mar 14, 5:38 PM CDT | Areal Flood Advisory | LSX | Bond, Madison | 25 min |
| Mar 14, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 41 min |
| Mar 14, 5:54 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette | 51 min |
| Mar 14, 6:03 PM CDT | Flash Flood Warning | LSX | Bond, Madison | 3 hr |
| Mar 14, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 18 min |
| Mar 14, 6:16 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 27 min |
| Mar 14, 6:26 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Monroe, Saint Clair, Washington | 64 min |
| Mar 14, 6:37 PM CDT | Areal Flood Advisory | LSX | Monroe, Saint Clair | 3 hr |
| Mar 14, 6:47 PM CDT | Tornado Warning | LSX | Fayette, Marion | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.